MAUDE Adverse Event Report: STRYKER TRAUMA KIEL NAIL HANDLE T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL NAIL HANDLE T2 TIBIA; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-1002
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "there were problems with insertion when the tibial nail was driven in.Impact dome and nail pick-up presumably defective.Item is 10 years old.Item has been re-processed 100 times.".
 
Event or Problem Description
As reported: "there were problems with insertion when the tibial nail was driven in.Impact dome and nail pick-up presumably defective.Item is 10 years old.Item has been re-processed 100 times." 10/5/2021: additional information received: nail was successful inserted, but the surgeon want to be sure, that the upcoming cases are save ( the nail adapter is correct ).That¿s why they wanted to check the nail adapter.The strike plate was damaged by them.The patient has no damage or consequences.At least the strike plate is more than 10 years old and it was for instance too much power.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received nail handle and strike plate presents significant impact marks.The devices were manufactured in 2004, so it can be said that they have performed their function in the previous surgeries as intended without any reported failure.Since they have been long in use, thus a normal weakened structural integrity due to repeated reprocessing cycles is considered possible.The fatigue of the material under bending stresses could have induced pre-damage to the material which would have finally gave in because of torsional overload.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿do not hit instruments unless they are specifically intended for impaction.Always treat the instrument carefully to avoid surface damage or alterations to the geometry.The design of the instrument must not be modified in any way.The stryker "instructions for cleaning, sterilization, inspection and maintenance" help to determine whether an instrument is in good condition or must be replaced due to excessive wear or obvious defects.¿ based on investigation, the root cause was attributed to a normal wear related issue.The device was manufactured in 2004, so it can be said that it has performed its function in the previous surgeries as intended without any reported failure.Since they have been long in use, thus a normal weakened structural integrity due to repeated reprocessing cycles is considered possible.If any further information is provided, the complaint report will be updated.

Brand Name
NAIL HANDLE T2 TIBIA
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12446961
Report Number0009610622-2021-00682
Device Sequence Number4060702
Product Code LXH
UDI-Device Identifier04546540196538
UDI-Public04546540196538
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-1002
Device Catalogue Number18061002
Device Lot NumberKHI041044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown